×

zbMATH — the first resource for mathematics

Special K-types, tempered characters and the Beilinson-Bernstein realization. (English) Zbl 0655.22010
Let G be a connected semisimple Lie group and K its maximal compact subgroup. In his paper [Ann. Math., II. Ser. 109, 1-60 (1979; Zbl 0424.22010)] D. Vogan introduced the notion of the lowest K-type of an irreducible admissible representation of G. He also gave a classification of irreducible representations in terms of these K-types. Using theory of D-modules, A. Beilinson and J. Bernstein gave another classification of these representations in terms of the orbits Q of the complexification of K in the flag variety X of the complexified Lie algebra \({\mathfrak g}\) of G, and K-equivariant connections \(\tau\) on Q [C. R. Acad. Sci., Paris, Sér. I 292, 15-18 (1981; Zbl 0476.14019)]. In this classification, every irreducible representation is isomorphic to global sections of an irreducible D-module \(L_{Q,\tau}\), which is the unique irreducible submodule of a “standard” module \(I_{Q,\tau}.\)
The author defines a “special” K-type of a “standard” module \(\Gamma (X,I_{Q,\tau})\) in geometric terms, and proves that these K-types lie in the unique irreducible submodule \(\Gamma (X,L_{Q,\tau})\). Finally, he proves that they are equal to Vogan’s lowest K-types.
Reviewer: D.Miličić

MSC:
22E46 Semisimple Lie groups and their representations
22E47 Representations of Lie and real algebraic groups: algebraic methods (Verma modules, etc.)
14M17 Homogeneous spaces and generalizations
14L17 Affine algebraic groups, hyperalgebra constructions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] H. Bass, Algebraic \(K\)-theory , W. A. Benjamin, Inc., New York-Amsterdam, 1968. · Zbl 0174.30302
[2] A. Beĭ linson and J. Bernstein, A generalization of Casselman’s submodule theorem , Representation theory of reductive groups (Park City, Utah, 1982), Progr. Math., vol. 40, Birkhäuser Boston, Boston, MA, 1983, pp. 35-52. · Zbl 0526.22013
[3] A. Beĭ linson and J. Bernstein, Localisation de \(g\)-modules , C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), no. 1, 15-18. · Zbl 0476.14019
[4] J. Bernstein, Algebraic theory of \(D\)-modules , preprint, 1983.
[5] I. N. Bernšteĭn, I. M. Gelfand, and S. I. Gelfand, Models of representations of compact Lie groups , Funkcional. Anal. i Priložen. 9 (1975), no. 4, 61-62. · Zbl 0339.22009 · doi:10.1007/BF01075880
[6] I. N. Bernšteĭn, I. M. Gelfand, and S. I. Gelfand, Models of representations of Lie groups , Selecta Math. Soviet 1 (1981), 121-142. · Zbl 0499.22004
[7] F. Bien, Spherical \(\mathcalD\)-modules and representations of reductive Lie groups , dissertation, M.I.T., 1986.
[8] J.-E. Björk, Rings of differential operators , North-Holland Mathematical Library, vol. 21, North-Holland Publishing Co., Amsterdam, 1979. · Zbl 0499.13009
[9] A. Borel and N. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups , Annals of Mathematics Studies, vol. 94, Princeton University Press, Princeton, N.J., 1980. · Zbl 0443.22010
[10] W. Borho and J.-L. Brylinski, Differential operators on homogeneous spaces. III. Characteristic varieties of Harish-Chandra modules and of primitive ideals , Invent. Math. 80 (1985), no. 1, 1-68. · Zbl 0577.22014 · doi:10.1007/BF01388547 · eudml:143218
[11] R. Hartshone, Algebraic Geometry , Springer-Verlag, New York, 1979.
[12] H. Hecht, D. Miličić, W. Schmid, and J. A. Wolf, Localization and standard modules for real semisimple Lie groups. I. The duality theorem , Invent. Math. 90 (1987), no. 2, 297-332. · Zbl 0699.22022 · doi:10.1007/BF01388707 · eudml:143511
[13] A. W. Knapp, Minimal \(K\)-type formula , Noncommutative harmonic analysis and Lie groups (Marseille, 1982), Lecture Notes in Math., vol. 1020, Springer, Berlin, 1983, pp. 107-118. · Zbl 0525.22016
[14] A. W. Knapp, Notes accompanying [13] , unpublished. · Zbl 0694.68016
[15] A. W. Knapp, Representation Theory of Semisimple Groups: An Overview Based on Examples , Princeton Mathematical Series, vol. 36, Princeton University Press, Princeton, NJ, 1986. · Zbl 0604.22001
[16] 1 A. W. Knapp and G. J. Zuckerman, Classification of irreducible tempered representations of semisimple groups , Ann. of Math. (2) 116 (1982), no. 2, 389-455. JSTOR: · Zbl 0516.22011 · doi:10.2307/2007066 · links.jstor.org
[17] 2 A. W. Knapp and G. J. Zuckerman, Classification of irreducible tempered representations of semisimple groups. II , Ann. of Math. (2) 116 (1982), no. 3, 457-501. JSTOR: · Zbl 0516.22011 · doi:10.2307/2007019 · links.jstor.org
[18] R. P. Langlands, On the classification of irreducible representations of real algebraic groups , mimeographed notes, Institute for Advanced Study, Princeton, New Jersey, 1973.
[19] T. Matsuki, Closure relation for orbits on affine symmetric spaces under the action of minimal parabolic subgroups , preprint, 1985. · Zbl 0723.22020
[20] T. Matsuki, The orbits of affine symmetric spaces under the action of minimal parabolic subgroups , J. Math. Soc. Japan 31 (1979), no. 2, 331-357. · Zbl 0396.53025 · doi:10.2969/jmsj/03120331
[21] D. Miličić, Representation Theory of Semisimple Lie Groups , · Zbl 0833.22019
[22] I. Mirković, Classification of irreducible tempered representations of semisimple groups , dissertation, University of Utah, 1986.
[23] W. Schmid, On the characters of the discrete series. The Hermitian symmetric case , Invent. Math. 30 (1975), no. 1, 47-144. · Zbl 0324.22007 · doi:10.1007/BF01389847 · eudml:142344
[24] W. Schmid, Some properties of square-integrable representations of semisimple Lie groups , Ann. of Math. (2) 102 (1975), no. 3, 535-564. JSTOR: · Zbl 0347.22011 · doi:10.2307/1971043 · links.jstor.org
[25] T. A. Springer, Algebraic groups with involutions , Proceedings of the 1984 Vancouver conference in algebraic geometry, CMS Conf. Proc., vol. 6, Amer. Math. Soc., Providence, RI, 1986, pp. 461-471. · Zbl 0596.14036
[26] D. Vogan, The algebraic structure of the representation of semisimple Lie groups. I , Ann. of Math. (2) 109 (1979), no. 1, 1-60. · Zbl 0424.22010 · doi:10.2307/1971266
[27] D. Vogan, Irreducible characters of semisimple Lie groups. III. Proof of Kazhdan-Lusztig conjecture in the integral case , Invent. Math. 71 (1983), no. 2, 381-417. · Zbl 0505.22016 · doi:10.1007/BF01389104 · eudml:142996
[28] D. A. Vogan, Jr., Representations of real reductive Lie groups , Progress in Mathematics, vol. 15, Birkhäuser Boston, Mass., 1981. · Zbl 0469.22012
[29] J. A. Wolf, Finiteness of orbit structure for real flag manifolds , Geometriae Dedicata 3 (1974), 377-384. · Zbl 0297.22010 · doi:10.1007/BF00181328
[30] J. A. Wolf, The action of a real semisimple Lie group on a complex flag manifold. II. Unitary representations on partially holomorphic cohomology spaces , American Mathematical Society, Providence, R.I., 1974. · Zbl 0288.22022
[31] G. Zuckerman, Tensor products of finite and infinite dimensional representations of semisimple Lie groups , Ann. Math. (2) 106 (1977), no. 2, 295-308. · Zbl 0384.22004 · doi:10.2307/1971097
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.